MAUDE Adverse Event Report: COOK INC COOK TPN SINGLE LUMEN CATHETER REPAIR SET; DQY CATHETER, PERCUTANEOUS

COOK INC COOK TPN SINGLE LUMEN CATHETER REPAIR SET; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that the cook tpn single lumen catheter repair set failed to repair the patient's central venous catheter and broke.The circumstances surrounding the handling and usage of the device are not known.Additional information has been requested from the customer.The product is reportedly unavailable for return.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint device, device history record, instructions for use (ifu), quality control, and specifications of the device was conducted during the investigation, and no issues were found related to the reported issue.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were five other reported complaints for this lot number.The cook tpn single lumen catheter repair set is shipped with instructions for use: (ifu), which clearly state the proper warnings, precautions, and instructions for use with each device.Specifically; ¿care should be taken when using a wire guide through a cook tpn catheter repair set to prevent damage with-in the catheter.Firmly clamp the catheter near its entrance to the skin with rubber-shod forceps.The stylet acts as a guide for insertion of the metal cannula.After insertion of the metal cannula into the lumen of the existing catheter, the stylet should be removed¿.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.The quality engineering risk assessment for this failure mode was reviewed and it was determined that no additional risk mitigating activity is required at this time.The appropriate personnel will be notified and we will continue to monitor for similar complaints.

Brand Name
COOK TPN SINGLE LUMEN CATHETER REPAIR SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7018371
Report Number1820334-2017-01725
Device Sequence Number1394116
Product Code DQY
UDI-Device Identifier00827002018686
UDI-Public(01)00827002018686(17)180509(10)7910528
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-RHCS-4.0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2017
Supplement Date Received by Manufacturer02/01/2018
Initial Report FDA Received Date11/10/2017
Supplement Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR